I had a bad bout of UTI (Male 72) which started around last month, and I started antibiotics a week later (by that time there was very heavy blood in the urine and was getting severe chills). I took the antibiotics for 9 days. Everything cleared up, and then I traveled, and upon my arrival here had cloudy and slow urine with some sensation in the urethra. No other symptoms. Do not feel I have a fever, I am feeling reasonably lively and reasonable appetite. This latest bout of cloudy slightly smelly urine has been going on now for 5 days. It seems to be unchanged. A urine test shows high leucolytes, pH around 7+Glucose negative to normal, Nitrite positive, Protein, Bilrubin, Urobiinogen and blood Ery/ul seem fine. Maybe miniscule amount of blood.
Welcome to icliniq.com.
I have gone through your queries. You had recurrent documented UTI with history of hematuria. As you are 72 now, and you had hematuria, you must undergo clinical examination and few investigations. You should contact your local urologist. He will examine you clinically. Will do a digital rectal examination to look for prostate size, consistancy, presence of any suspicious nodule, etc. You need a few investigations also. USG KUBP and PVR, urinalysis, urine CS, uroflowmetry, serum PSA, urine for malignant cells for 3 days, last but not the least, you need one CPE (Cystoscopy) to look for any urinary bladder pathology.
Hence you please do not be late to attend office of your local urologist. UTI may be the manifestation of other pathology. When you find UTI in male person you have to find out the cause. In your case prostate pathology may be the cause.
Was this answer helpful?|
Query: Hello doctor, I am a healthy 32 year old female with no past urologic complaints. Starting three months ago, I had some episodes of cloudy urine and I got a urinalysis and had 1 plus leukocyte esterase and occasional WBC and RBC. Urine culture came back with 100,000 colonies of Proteus. I took five... Read Full »
Query: Dear doctor, I am on Ortho-Cyclen pills for five months. I skipped my placebo pills and went on to the next pack. Now, I am having stomach cramps after eating, brown discharge, cloudy urine, and fatigue. Kindly advise me. Read Full »
Query: Hi doctor, I wake up with pain in the kidney region every morning after approximately three to four hours of lying in the supine position or on my left side. The pain localizes beneath the left and right kidneys, more on the left and down toward the pelvis on the left side. It hurts the most when in... Read Full »
Ask your health query to a doctor online?Ask an Urologist Now